MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036121040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the subject coil was used for embolization of an arteriovenous shunt due to interruption of shunt blood flow after the surgery, the subject coil was inserted into the body; however, it was retrieved because it was undersized for the target site.After implanting an oversized coil, the subject coil was attempted to be reinserted.Although the assistant doctor kinked the proximal part of the subject coil delivery wire, when retracting the subject coil into the sheath, it was used as it was.Resulted prematurely detachment of the delivery wire when 2/3 of the total length of the subject coil was inserted.The delivery wire was retrieved as it was because there was a prematurely detached part of the proximal part of the delivery wire in the hub of the microcatheter.The subject coil was safely removed from the body without stretching.It was also, reported that the subject coil encountered resistance inside the catheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was intended to be used for treatment.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that delivery wire fractured at a proximal location.It was noted that the coil was able to be moved with resistance.The coil was retrieved and the case was successfully completed with a different device.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use.Continuous flush was not maintained which may have contributed to the reported friction.The anatomy was also noted to be severely tortuous.An assignable cause of undeterminable will be assigned to the as reported 'coil in catheter friction' and 'coil delivery wire broken/fractured during use' as the product was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20862537
Report Number3008881809-2024-00579
Device Sequence Number18290820
Product Code HCG
UDI-Device Identifier07613327004601
UDI-Public(01)07613327004601(17)260731(10)24447548
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberM0036121040
Device Lot Number24447548
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown